Alert archive / Colorado / Tornado Warnings in 2009
Tornado Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at Jun 28, 2009, 2:57 PM MDT for El Paso County, Teller County, Colorado. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2009, 2:57 PM MDT (20:57 UTC)
- Expired
- Jun 28, 2009, 3:43 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties El Paso County, CO, Teller County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:00 PM MDT | TSTM WND DMG | 2 N Woodland Park, CO | SEVERAL TREES KNOCKED DOWN DUE TO STRAIGHT LINE WINDS. |
| Jun 28, 3:04 PM MDT | HAIL 0.75 | 2 N Woodland Park, CO | |
| Jun 28, 3:04 PM MDT | HAIL 1 | 2 N Woodland Park, CO | |
| Jun 28, 3:09 PM MDT | HAIL 0.75 | 2 N Woodland Park, CO | |
| Jun 28, 3:09 PM MDT | HAIL 1 | 2 N Divide, CO | 2 NORTH INTERSECTION OF HWY 24 AND HWY 67 |
| Jun 28, 3:45 PM MDT | TSTM WND DMG | 1 N Woodland Park, CO | ONE FOOT DIAMETER PINE TREE SNAPPED OFF BY STRAIGHT LINE WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KPUB 282057
TORPUB
COC041-119-282200-
/O.NEW.KPUB.TO.W.0016.090628T2057Z-090628T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT SUN JUN 28 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN TELLER COUNTY IN CENTRAL COLORADO...
NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES EXTREME NORTHWESTERN COLORADO SPRINGS...
* UNTIL 400 PM MDT
* AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE STORM WHICH WAS RAPIDLY ROTATING AND CAPABLE OF PRODUCING A
TORNADO 8 MILES NORTHWEST OF WOODLAND PARK...OR ABOUT 24 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE
SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK.
GREEN MOUNTAIN FALLS.
DIVIDE.
CRYSTOLA.
EXTREME NORTHWESTERN COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3913 10517 3913 10500 3903 10481 3882 10519
3911 10532 3914 10525
TIME...MOT...LOC 2057Z 333DEG 5KT 3907 10516
$$5 follow-up statements
000
WWUS55 KPUB 282101
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SUN JUN 28 2009
COC041-119-282200-
/O.CON.KPUB.TO.W.0016.000000T0000Z-090628T2200Z/
TELLER CO-EL PASO CO-
301 PM MDT SUN JUN 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
NORTHWESTERN EL PASO AND NORTH CENTRAL TELLER COUNTIES...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED NEAR
WOODLAND PARK...OR 19 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK.
CRYSTOLA.
GREEN MOUNTAIN FALLS.
EXTREME NORTHWESTERN COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3906 10520 3907 10522 3913 10517 3913 10500
3903 10481 3888 10507
TIME...MOT...LOC 2101Z 299DEG 17KT 3903 10506
$$
SR000
WWUS55 KPUB 282111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT SUN JUN 28 2009
COC041-119-282200-
/O.CON.KPUB.TO.W.0016.000000T0000Z-090628T2200Z/
TELLER CO-EL PASO CO-
311 PM MDT SUN JUN 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
NORTHWESTERN EL PASO AND NORTH CENTRAL TELLER COUNTIES...
AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED NEAR
WOODLAND PARK...OR 18 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS
MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK.
CRYSTOLA.
GREEN MOUNTAIN FALLS.
EXTREME NORTHWESTERN COLORADO SPRINGS.
AT 302 PM MDT...A NATIONAL WEATHER SERVICE SPOTTER SAW 1 INCH
DIAMETER HAIL 2 MILES NORTH OF HIGHWAY 24 AND HIGHWAY 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3906 10520 3907 10522 3913 10517 3913 10500
3903 10481 3888 10507
TIME...MOT...LOC 2107Z 292DEG 19KT 3903 10505
$$000
WWUS55 KPUB 282125
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT SUN JUN 28 2009
COC041-119-282200-
/O.CON.KPUB.TO.W.0016.000000T0000Z-090628T2200Z/
TELLER CO-EL PASO CO-
325 PM MDT SUN JUN 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
NORTHWESTERN EL PASO AND NORTH CENTRAL TELLER COUNTIES...
AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED NEAR
WOODLAND PARK...OR 13 MILES NORTHWEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK AND AREAS TO THE EAST OF WOODLAND PARK.
EXTREME NORTHWESTERN COLORADO SPRINGS.
THERE HAS BEEN A HISTORY OF LARGE DAMAGING HAIL AND DAMAGING WINDS
WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3906 10520 3907 10522 3913 10517 3913 10500
3903 10481 3888 10507
TIME...MOT...LOC 2122Z 292DEG 19KT 3900 10496
$$000
WWUS55 KPUB 282137
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SUN JUN 28 2009
COC041-119-282200-
/O.CON.KPUB.TO.W.0016.000000T0000Z-090628T2200Z/
TELLER CO-EL PASO CO-
337 PM MDT SUN JUN 28 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
NORTHWESTERN EL PASO AND NORTH CENTRAL TELLER COUNTIES...
AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH RAPID ROTATION CAPABLE OF
PRODUCING A TORNADO. THIS SEVERE THUNDERSTORM WAS CENTERED
EAST OF WOODLAND PARK...OR 12 MILES NORTHWEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK.
EXTREME NORTHWESTERN COLORADO SPRINGS.
AT 315 PM MDT...LAW ENFORCEMENT SAW A FUNNEL CLOUD DESCEND AND PULL
BACK UP INTO THE CLOUDS ON HIGHWAY 24 ACROSS FROM SANTAS WORKSHOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE IN A HOUSE IS IN A BASEMENT...UNDER STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR...IN
AN INTERIOR HALLWAY OR SMALL INTERIOR ROOM...SUCH AS A CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS TO COVER AND PROTECT YOUR BODY FROM
FLYING DEBRIS. ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE OUTDOORS...OR IN A MOBILE HOME...OR IN A VEHICLE...GO TO A
NEARBY STURDY STRUCTURE AND GET IN A SMALL INTERIOR ROOM ON THE
LOWEST FLOOR POSSIBLE AWAY FROM WINDOWS. IF THERE IS NO STURDY
STRUCTURE AVAILABLE...AS A LAST RESORT...GO TO A CULVERT...DITCH...OR
OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3906 10520 3907 10522 3913 10517 3913 10500
3903 10481 3888 10507
TIME...MOT...LOC 2134Z 293DEG 8KT 3899 10495
$$000
WWUS55 KPUB 282143
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SUN JUN 28 2009
COC041-119-282150-
/O.CAN.KPUB.TO.W.0016.000000T0000Z-090628T2200Z/
TELLER CO-EL PASO CO-
343 PM MDT SUN JUN 28 2009
...THE TORNADO WARNING HAS BEEN CANCELLED FOR NORTHWESTERN EL PASO
AND NORTH CENTRAL TELLER COUNTIES...
LARGE HAIL UP TO QUARTER SIZE...DAMAGING WIND GUSTS IN EXCESS 60
MPH...VERY HEAVY RAINFALL AND HAZARDOUS LIGHTNING ARE STILL IN THE
AREA.
STORM ROTATION HAS WEAKENED CONSIDERABLY. BASED ON THIS AND SPOTTER
REPORTS CONFIRMING A LACK OF ROTATION...THE STORM NO LONGER APPEARS
CAPABLE OF PRODUCING A TORNADO.
LAT...LON 3906 10520 3907 10522 3913 10517 3913 10500
3903 10481 3888 10507
TIME...MOT...LOC 2140Z 293DEG 8KT 3898 10493
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jun 28, 2:41 PM MDT, 16 minutes earlier.
Area forecast discussion, Jun 28, 2:41 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT SUN JUN 28 2009 .SHORT TERM... (TONIGHT AND MONDAY) ...MORE AFTERNOON/EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND ADJACENT PLAINS... ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON...DISSIPATING AS THEY MOVE OUT ACROSS THE PLAINS. ONE STRONG STORM NEAR WALSENBURG EARLIER THIS AFTERNOON PRODUCED PEA SIZE HAIL...BRIEF HEAVY RAIN (.21 INCHES) AND GUSTY WINDS. THIS CELL HAD A 55 DBZ CORE TO 25K AGL...VILS TO 44 KG/M2 AND LIMITED ROTATION IN THE UPPER LEVELS OF THE STORM. THERE WAS ANOTHER STORM NEAR VILLA GROVE AROUND THE SAME TIME THAT WAS OF SIMILAR PROPORTION. ADDITIONAL SIMILAR STORMS ARE DRIFTING SOUTHEAST INTO THE HAYMAN SCAR AND ALSO TRACKING EAST ACROSS SAGUACHE AT THE PRESENT TIME. BASED ON LIMITED CORE HEIGHTS...LIMITED ROTATION...WARM TEMPERATURES...AND DECREASING CAPES AS YOU HEAD EAST ACROSS THE PLAINS...WOULD EXPECT PRIMARY STORM THREATS THIS EVENING WILL BE LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...LOCALLY HEAVY RAINFALL...AND WIND GUSTS TO AROUND 40 MPH. ONE AREA TO MONITOR FOR POSSIBLY MORE WIDESPREAD...INTENSE ACTIVITY THIS EVENING WOULD BE ACROSS TELLER AND EL PASO COUNTIES...POSSIBLY DRIFTING INTO THE NORTHERN REACHES OF PUEBLO AND FREMONT COUNTIES. THIS WOULD INCLUDE THE HAYMAN BURN SCAR. MODELS INDICATE THE CONVECTION IN THESE AREAS WILL BE A LITTLE MORE WIDESPREAD AND A LITTLE MORE INTENSE. LIGHTNING AND RAINFALL COULD BE A LITTLE MORE WIDESPREAD. WIND GUSTS COULD PEAK CLOSER TO 50 MPH AND HAIL COULD BE UP TO ABOUT PENNY SIZE. BASED ON RECENT RADAR TRENDS...COULD END UP NEEDING A FLOOD ADVISORY OR BETTER ACROSS THE HAYMAN SCAR IN THE NEXT COUPLE HOURS. MONITORING. TOMORROW...REALLY NOT MUCH CHANGE. THE ATMOSPHERE AND SYNOPTIC PATTERN LOOKS PRETTY SIMILAR TO TODAY. SO...ONCE AGAIN WE SHOULD SEE STORMS DEVELOP OVER THE MOUNTAINS EARLY IN THE AFTERNOON AND THEN WORK A LITTLE WAYS EAST ONTO THE PLAINS. AGAIN...NO BIG TRIGGERS EVIDENT...NOR A LOT OF SHEAR...SO ANY SEVERE THREAT LOOKS PRETTY MARGINAL. PRIMARY THREATS WILL LIKELY BE SIMILAR TO THOSE OF TODAY. LW .LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) NO BIG CHANGES IN THE EXTENDED FORECAST. AN UPPER RIDGE WILL PERSIST OVR THE 4 CORNERS REGION THROUGH MID WEEK...THEN SHIFT SLOWLY EWD TOWARD THE END OF THE WEEK AS A RELATIVELY DEEP PACIFIC TROUGH MOVES INTO THE PACNW. TEMPS SHOULD REMAIN ABOUT 5 DEG ABOVE AVG THRU WED...WITH SOME UPPER 90S POSSIBLE OVR THE PLAINS. SVR PARAMETERS LOOK PRETTY WEAK THROUGH AT LEAST THE NEXT FEW DAYS...SO AM NOT EXPECTING MUCH IN THE WAY OF STRONG CONVECTION...JUST MORE DIURNAL STORMS THRU THE PERIOD. MAY SEE AN UPSWING IN STRONGER CONVECTION BY THE WEEKEND AS A COUPLE SHORT WAVES MOVE THROUGH IN NW FLOW LOFT. THU AND ESPECIALLY FRI LOOK SLIGHTLY COOLER WITH BETTER CHANCE FOR WIDESPREAD PRECIP. A DRYER WARMER PERIOD IS THEN EXPECTED FOR A COUPLE DAYS EITHER LATE IN THE WEEKEND OR EARLY NEXT WEEK...AS SWRLY FLOW STRENGTHENS AHEAD OF THE PACIFIC SYSTEM. ROSE && .AVIATION... AVIATION CONCERNS CONTINUE TO CENTER AROUND AFTERNOON AND EVENING CONVECTION PRODUCING LOCAL IFR/MVFR CIGS AND VSBYS ALONG WITH LIGHTNING...PEA TO PENNY SIZE HAIL HAZARD...ERRATIC WIND GUST THREAT TO 40 MPH AND LOCALLY HEAVY DOWNPOURS. THIS EVENINGS CONVECTION SHOULD WIND DOWN 03-04Z. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD START UP AGAIN OVER THE MOUNTAINS AFTER 11 AM MONDAY...AND THEN WORK OUT ONTO THE ADJACENT PLAINS BEGINNING AFTER 1 PM. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/44
Hazardous weather outlook, Jun 28, 6:49 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 649 AM MDT SUN JUN 28 2009 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 649 AM MDT SUN JUN 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY FROM LATER THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREATS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. A FEW OF THE STRONGER STORMS OVER TELLER AND EL PASO COUNTIES WILL BE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE HAZARDOUS CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 28, 12:41 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1241 PM MDT SUN JUN 28 2009 COZ079-087-281915- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 1241 PM MDT SUN JUN 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF FARISITA...OR 44 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WALSENBURG. LIGHTNING...HEAVY RAIN...WINDS AROUND 50 MPH...AND HAIL UP TO PENNY SIZE ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 28, 2:36 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 236 PM MDT SUN JUN 28 2009 COZ081-282100- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 236 PM MDT SUN JUN 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN TELLER COUNTY IN CENTRAL COLORADO EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF FLORISSANT...OR 28 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... FLORISSANT. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:49 PM MDT | Areal Flood Advisory | PUB | Custer | 2 hr |
| Jun 28, 2:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 57 min |
| Jun 28, 3:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 58 min |
Nearby
Tornado Warnings in Colorado, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.